How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.S Riaz Your Own Question
Dr.S Riaz
Dr.S Riaz, Ophthalmologist
Category: Eye
Satisfied Customers: 2822
Experience:  MS OPHTHALMOLOGY (KING GEORGES' MEDICAL UNIVERSITY, LUCKNOW, INDIA), FELLOWSHIP TRAINED
14102772
Type Your Eye Question Here...
Dr.S Riaz is online now
A new question is answered every 9 seconds

I have had this rash type skin disorder around my eyes, specifically

Resolved Question:

I have had this rash type skin disorder around my eyes, specifically the eyelids and under the eyes. As I have gotten older, they seem to becoming a lot more aggressive. I have alpha thalassaemia and I was thinking that it could be something I am lacking in my diet. Please help, this is becoming embarassing
Submitted: 7 years ago.
Category: Eye
Expert:  Dr.S Riaz replied 7 years ago.
Do you have any dryness, itching, burning or watering from the eyes?
Customer: replied 7 years ago.
No, the rash is not itching or burning and no watering to the eyes
Expert:  Dr.S Riaz replied 7 years ago.

You could be having mild meibomitis which is nothing but inflammation of the glands present on the lid margins. This is a very common condition. Due to this, the tear film is defective and may lead to dryness. This may cause redness, dryness, itching and even burning in severe meibomitis(in mild disease, these symptoms may be absent). Warm compresses and frequent instillation of a preservative free lubricating eye drop like Refresh Tears helps a lot. An oral anti-biotoc course of Doxycycline for 2 weeks is very helpful (since you are likely to have mild meibomitis, it is not required).

 

I don't think the rash is due to thallasmia but it could be due to iron chelation therapy, if you are on it. It is seen in about 5% of cases. For mild to moderate skin rashes, defrasirox may be continued without dose adjustment, since the rash often resolves spontaneously. For more severe rashes, interruption of treatment may be necessary. You can discuss it with your doctor but first you need to confirm the diagnosis by seeing an ophthalmologist. Thanks.

 

 

Please, click the ACCEPT BUTTON so that I can get my dues. BONUS and a POSITIVE FEEDBACK will be appreciated.

Dr.S Riaz and other Eye Specialists are ready to help you